Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: weaning off symbyax 6mg/25mg capsules


 TruckerP9 - Sat Dec 05, 2009 11:33 pm

My wife has been taking symbyax 6mg/25mg capsules ( 1 per day ) for 6 to 8 weeks. She says that she felt better before she started taking this medicine. She is also taking klonopin 0.5mg ( 2 per day at 12 hour intervals ). She would like to wean off the symbyax. How should she wean off this safely, or is that even necessary?
 Faye Lang, RN, MSW - Mon Jul 05, 2010 8:03 pm

Hello, TruckerP9,

First let me apologize that this response is so tardy. Since your concerns are fairly common, I'll go ahead and respond anyway, in case anyone else is reading this, as well. It often takes longer than 6 to 8 weeks for a medication to establish appropriate blood levels, although the average time is usually given as 6 to 8 weeks. A medication such as Symbax (a combination anti-depressant) should be decreased gradually, and is most safely done under the supervision of a doctor. Sometimes such medication has initial side effects that disappear with time. The Klonopin would address issues of anxiety and some mood stabilization, but would not directly address depressive symptoms. Whenever a person is not happy with the way the medication regimen is affecting them, it is perfectly acceptable as well as advisable for them to see their physician and discuss their concerns in depth. I hope this is helpful to you, and others.

Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us